MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD R THR STER; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD R THR STER; SCREW, FIXATION, BONE
Model Number 7209023
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the screw (biorci-ha 7x25mm/8mm) broke into pieces while being advanced into femoral tunnel.Surgeon made all effort to remove bits and pieces of screw, but none was retrieved for sampling.Screw tap on-site, did not used.Surgeon ended up using rci screw for the femur instead.Screw implanted successfully, procedure completed without any other incident.
 
Additional Manufacturer Narrative
Due no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.The product met specifications upon release to distribution.No further actions pursued at this time.If relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.

Brand Name
SCR BIORCI-HA 7X25 8MM HEAD R THR STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7059842
Report Number1219602-2017-01475
Device Sequence Number2145023
Product Code HWC
UDI-Device Identifier03596010460080
UDI-Public(01)03596010460080(17)220407(10)50657542
Combination Product (Y/N)N
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number7209023
Device Catalogue Number7209023
Device Lot Number50657542
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR